Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Nov 21, 2016, 7:16 AM EST for Monroe County, Wayne County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2016, 7:16 AM EST (12:16 UTC)
- Expired
- Nov 21, 2016, 9:15 AM EST
- In force
- 119 min
- Issued by
- NWS Buffalo, NY
Counties Monroe County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 109 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
414
WWUS81 KBUF 211216
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
716 AM EST MON NOV 21 2016
NYZ003-004-014-211415-
ONTARIO-WAYNE-MONROE-
716 AM EST MON NOV 21 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN ONTARIO...
WAYNE...NORTHERN MONROE AND NORTHEASTERN ORLEANS COUNTIES...
AT 714 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF 1 TO 2 INCHES PER HOUR WAS LOCATED ALONG THE LAKE ONTARIO SHORE
OF MONROE COUNTY, EXTENDING INTO THE EASTERN SUBURBS OF ROCHESTER
AND MUCH OF WAYNE COUNTY.
WIND GUSTS IN EXCESS OF 40 MPH WILL CONTINUE TO PRODUCE SIGNIFICANT
BLOWING AND DRIFTING SNOW WITH NEAR WHITEOUT CONDITIONS AT TIMES.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...EAST ROCHESTER...HILTON...
WEBSTER...FAIRPORT...BRIGHTON...HAMLIN BEACH STATE PARK AND ONTARIO.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4335 7800 4336 7799 4335 7767 4328 7754
4332 7738 4333 7721 4332 7691 4306 7691
4292 7710
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 21, 6:45 AM EST, 31 minutes earlier.
Area forecast discussion, Nov 21, 6:45 AM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
645 AM EST Mon Nov 21 2016
.SYNOPSIS...
A deep area of low pressure will drift slowly east across Quebec and
New England through today. Abundant moisture and much colder air
surging into the region behind this low will bring areas of moderate
to heavy lake effect snow southeast of the lakes. Very gusty winds
will produce significant blowing and drifting snow as well. The snow
will slowly taper off from west to east tonight. High pressure then
brings a brief return to dry weather for Wednesday before milder air
and rain showers arrive for Thanksgiving Day with the next area of
low pressure moving into the Great Lakes.
&&
.NEAR TERM /THROUGH TONIGHT/...
Quite an impressive lake effect event unfolding, especially south
and east of Lake Ontario, with the combination of a large
synoptic snow shield embedded with very heavy lake enhanced/effect
snow bands with upper lake connections. Water vapor imagery early
this morning showing the center of the deep mid-level cyclone over
central New England. Impressive synoptic moisture shield seen
wrapping into the region around the cyclone providing outstanding
background to support the very heavy lake bands.
Newest mesoscale model data would suggest that little change can
be anticipated for much of the day today. Many areas within the
warnings south and east of lake Ontario will continue to see
snowfall rates of 2 or more inches per hour today, with some storm
totals nearing or exceeding two feet not out of the question.
An improving trend will slowly take place off Lake Erie today as
drier air seen pushing into the western end of the lake will drift
eastward as help to lower inversion heights, but probably not
before an additional few inches of snow occur through at least
this morning.
Winds will continue to be an issue today. Bukfit momentum transfer
scheme showing gusts of 35 to 45 mph with the strongest winds along
the lakeshores and higher terrain. The combination of snow and
blowing snow will create near blizzard conditions at times in the
areas with heavier snow, such as the Chautauqua Ridge and areas east
and south of Lake Ontario.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
The strong stacked low over northern New England will track
northeastward toward the Gulf of Saint Lawrence by Tuesday. Snow
along the western flank of this system will exit eastward as the
system moves away and weakening lake effect snow southeast of lake
Ontario will falter and fail as mid level temps warm and dry out.
As the low continues tracking away from the region through the day
Tuesday, low clouds will linger across western NY as ridging noses
in from the west trapping the low-level moisture. Temperatures will
remain cool as the pool of coolest 850 mb air tracks across the
region, roughly -9C. Highs on Tuesday will be limited to the low to
mid 30s for much of the region, although there will be mid 30s close
to the Lakes and only the mid to upper 20s across the Tug Hill
region where deeper snow will remain.
Dry weather will return Tuesday night as high pressure settles over
the region. However this dry trend with clearing cloud cover and
light winds will set us up for a chilly night as radiational cooling
allows lows to drop into the teens inland and mid 20s in the lake
plains.
Wednesday will start out dry and with limited cloud cover, but the
next fast moving Pacific wave will approach western NY by late
Wednesday afternoon. Mid and high level clouds will thicken up
through the day Wednesday as the system approaches. Precipitation
will spread across the region from southwest to northeast late
Wednesday afternoon through Wednesday night. This precipitation may
be a mixed variety across the region, with mainly rain in the lake
plains, with a wintry mix over the higher elevations of the Southern
Tier and possibly a period of snow over the North Country.
Low pressure approaching from the west will weaken and lose
definition as it reaches Western New York by Thanksgiving Day.
Across most of the midrange models, there has been an overall
downward trend on the PoPs for Thanksgiving Day, but it will likely
turn out to be a gloomy, cloudy day with spits and sprinkles through
the day. Little to accumulate but an overall damp day. Temperatures
on Thanksgiving will be in the upper 30s to low 40s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Thursday night a surface low will weaken in place over near Lake
Huron/Georgian Bay as its upper level support races off towards
Quebec. A few stray showers of rain or snow may linger Thursday
night, with activity tapering off from south to north.
Another more potent upper level shortwave will reach the Ohio Valley
Friday, with a surface low tracking across the Ohio Valley. This
feature will bring additional precipitation towards our region late
Friday, and then through the night. Again temperatures will remain
marginal, and will have rain/snow in the forecast with this wave.
As this Ohio Valley low tracks south of the region it will hold mild
air to the south, such that our region on the north side of the low
will have near normal air temperatures. As the low reaches the
Atlantic, it will begin to deepen over the warm ocean waters such
that an increase in northwest flow aloft will occur. This will bring
increasing chances of snow, and/or rain snow mix Saturday night and
into Sunday.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Low pressure will spin over southeast Quebec through today, with
extensive wrap around moisture supporting widespread upslope and
lake effect snow showers across the region. This will produce
widespread IFR VSBY through today southeast of the lakes. CIGS
will be mainly MVFR elsewhere today, with some areas of IFR
across higher terrain. KROC/KART will continue to see the worst
conditons with vsby less than 1SM and cigs less then 010.
Winds will be quite strong with gusts in the 30-40 knot range
which will produce blowing snow in areas which receive greater
amounts.
Outlook...
Tuesday...VFR/MVFR with a chance of snow showers east of Lake
Ontario.
Wednesday...Mainly VFR.
Wednesday night and Thursday...MVFR/IFR with rain showers likely.
Rain may mix with snow across the North Country.
Friday...MVFR with a chance of showers, possibly mixed with snow
across the North Country.
&&
.MARINE...
A strong area of low pressure over southeast Quebec and northern New
England will remain in place through today. This will produce an
extended period of gale force winds on the lower Great Lakes. These
gales will continue through Monday morning on Lake Erie, lasting
through Monday evening on Lake Ontario. Winds will finally diminish
later Tuesday and Tuesday night as high pressure builds over the
Lower Great Lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 10 AM EST this morning for
NYZ012-019-020-085.
Lake Effect Snow Warning until 7 PM EST this evening for
NYZ002>008-011-013-014.
Lake Effect Snow Advisory until 10 AM EST this morning for
NYZ001-021.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LEZ020.
Gale Warning until 10 AM EST this morning for LEZ040-041.
Small Craft Advisory until 4 PM EST this afternoon
for LOZ030.
Gale Warning until 1 PM EST this afternoon for LOZ042>045-
062>065.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...CHURCH/WCH
LONG TERM...THOMAS
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Nov 21, 6:41 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 641 AM EST MON NOV 21 2016 NYZ002>008-011-013-014-221145- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE- LIVINGSTON-ONTARIO- 641 AM EST MON NOV 21 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-021-221145- NIAGARA-ALLEGANY- 641 AM EST MON NOV 21 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-221145- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 641 AM EST MON NOV 21 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-221145- NORTHERN ERIE- 641 AM EST MON NOV 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-221145- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 641 AM EST MON NOV 21 2016 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-221145- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 641 AM EST MON NOV 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-221145- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 641 AM EST MON NOV 21 2016 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Nov 21, 4:53 AM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
453 AM EST MON NOV 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM SNOW MACEDON 43.07N 77.30W
11/21/2016 M17.0 INCH WAYNE NY SOCIAL MEDIA
&&
EVENT NUMBER BUF1601105
WCHLocal storm report, Nov 21, 5:04 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
504 AM EST MON NOV 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM SNOW 6 E LACONA 43.64N 75.95W
11/21/2016 M11.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1601106
TMASpecial weather statement, Nov 21, 5:58 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
558 AM EST MON NOV 21 2016
NYZ004>008-211245-
LEWIS-JEFFERSON-WAYNE-OSWEGO-NORTHERN CAYUGA-
558 AM EST MON NOV 21 2016
...HEAVY LAKE EFFECT SNOW WILL CONTINUE TO AFFECT LEWIS...
SOUTHEASTERN JEFFERSON...OSWEGO...CAYUGA AND EASTERN WAYNE
COUNTIES...
AT 552 AM EST...BANDS OF HEAVY LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF UP TO 2 PER HOUR WILL CONTINUE ACROSS THE AREA THROUGH 9
AM. THE SNOW COMBINED WITH WINDS IN EXCESS OF 35 MPH WILL PRODUCE
NEAR WHITEOUT CONDITIONS AND CREATE DANGEROUS TRAVEL CONDITIONS THIS
MORNING.
THE CONTINUED RAPID ACCUMULATION OF SNOW AND NEAR WHITEOUT
CONDITIONS WILL MAKE THE MORNING COMMUTE EXTREMELY DIFFICULT.
LOCATIONS IMPACTED INCLUDE...
OSWEGO...FULTON...FAIR HAVEN BEACH STATE PARK...SANDY ISLAND BEACH
STATE PARK...FORT DRUM...CARTHAGE...LOWVILLE...PULASKI...CLYDE AND
WEST CARTHAGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR EXIT 40.
INTERSTATE 81 BETWEEN EXITS 32 AND 41.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4361 7513 4342 7553 4348 7581 4333 7589
4315 7588 4327 7620 4320 7621 4324 7627
4322 7626 4320 7627 4323 7648 4303 7650
4302 7693 4327 7692 4356 7645 4356 7628
4370 7627 4422 7544 4410 7517
TMALocal storm report, Nov 21, 6:39 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
639 AM EST MON NOV 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW 2 NE STAFFORD 43.00N 78.05W
11/21/2016 M8.6 INCH GENESEE NY COCORAHS
24 HOUR SNOWFALL.
0545 AM SNOW 4 WSW PORT BYRON 43.01N 76.70W
11/21/2016 M12.0 INCH CAYUGA NY SNOW SPOTTER
0600 AM SNOW 2 E JAMESTOWN 42.10N 79.20W
11/21/2016 M4.0 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 1 NE PULASKI 43.57N 76.12W
11/21/2016 M8.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 8 NNW REDFIELD 43.64N 75.88W
11/21/2016 M19.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1601107
EVENT NUMBER BUF1601108
EVENT NUMBER BUF1601109
EVENT NUMBER BUF1601110
EVENT NUMBER BUF1601111
TMALocal storm report, Nov 21, 7:07 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
707 AM EST MON NOV 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM SNOW 3 W WARSAW 42.74N 78.20W
11/21/2016 M12.0 INCH WYOMING NY TRAINED SPOTTER
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1601112
HITCHCOCKSpecial weather statement, Nov 21, 7:16 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
716 AM EST MON NOV 21 2016
NYZ003-004-014-211415-
ONTARIO-WAYNE-MONROE-
716 AM EST MON NOV 21 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN ONTARIO...
WAYNE...NORTHERN MONROE AND NORTHEASTERN ORLEANS COUNTIES...
AT 714 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF 1 TO 2 INCHES PER HOUR WAS LOCATED ALONG THE LAKE ONTARIO SHORE
OF MONROE COUNTY, EXTENDING INTO THE EASTERN SUBURBS OF ROCHESTER
AND MUCH OF WAYNE COUNTY.
WIND GUSTS IN EXCESS OF 40 MPH WILL CONTINUE TO PRODUCE SIGNIFICANT
BLOWING AND DRIFTING SNOW WITH NEAR WHITEOUT CONDITIONS AT TIMES.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...EAST ROCHESTER...HILTON...
WEBSTER...FAIRPORT...BRIGHTON...HAMLIN BEACH STATE PARK AND ONTARIO.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4335 7800 4336 7799 4335 7767 4328 7754
4332 7738 4333 7721 4332 7691 4306 7691
4292 7710
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 11:07 PM EST | Special Weather Statement | BUF | Monroe, Ontario, Orleans | 113 min |
| Nov 21, 1:36 AM EST | Special Weather Statement | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wayne | 114 min |
| Nov 21, 4:16 AM EST | Gale Warning | BUF | 12 hr | |
| Nov 21, 4:34 AM EST | Special Weather Statement | BUF | Monroe, Ontario, Orleans, Wayne | 116 min |
| Nov 21, 5:58 AM EST | Special Weather Statement | BUF | Lewis, Oswego | 107 min |
| Nov 21, 1:45 PM EST | Special Weather Statement | BUF | Jefferson, Lewis, Monroe, Ontario, Oswego, Wayne | 3 hr |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.